Author Topic: Amidst my Alprazolam taper which has been going well.....  (Read 217 times)

[Buddie]

Amidst my Alprazolam taper which has been going well.....
« on: May 27, 2022, 08:10:37 am »
I got the news today that my mother has Alzheimers.

So, I remained calm without updosing or anything but now I feel.....not sure what I feel. I cannot imagine. It is the middle of the night and I am wide awake.
I also have no job or money and am quite codependent on my mother and father.
Any thoughts? Prayers are welcome.
Should I continue tapering?

Thank you.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Amidst my Alprazolam taper which has been going well.....
« Reply #1 on: May 27, 2022, 10:14:51 am »
OneLady, this news is no doubt so difficult to assimilate - I am so sorry.  Perhaps you don't know what you are feeling just now because you are in a bit of shock.  At the least perhaps you should hold your taper where until you get your footing around this news?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Amidst my Alprazolam taper which has been going well.....
« Reply #2 on: May 27, 2022, 12:03:26 pm »
Thank you for the reply.

I will see.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Amidst my Alprazolam taper which has been going well.....
« Reply #3 on: May 30, 2022, 08:53:40 pm »
OneLady, this news is no doubt so difficult to assimilate - I am so sorry.  Perhaps you don't know what you are feeling just now because you are in a bit of shock.  At the least perhaps you should hold your taper where until you get your footing around this news?
Now the depression is setting in.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Amidst my Alprazolam taper which has been going well.....
« Reply #4 on: May 30, 2022, 11:54:06 pm »
Take care of yourself OneLady.   :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Amidst my Alprazolam taper which has been going well.....
« Reply #5 on: June 01, 2022, 03:55:43 pm »
[...]- Iím so sorry you received this news. As someone who has relapsed twice and is tapering again, I can tell you that it is not worth it. Iíve had to sit and think on that sometimes. Is it really, truly going to help if I take another pill? Maybe, temporarily. Maybe not. Whatever you ended up doing, itís ok. Life is so incredibly hard. I feel you on the financial stress and other issues as well. I fear the day my 17 year old dog passes. I have talked with my therapist a lot about this. I cannot imagine life without him. It will be a sad period. But, one word I have written on my door lately (I got these bold chalk markers online that you can write on glass with. I write my routines and goals up there. At least, I try to.) :) Recently I put the word, impermanence, up. I also looked it up. Itís the philosophical problem of change. But, whatís interesting is sometimes changes are happy and exciting and sometimes theyíre depressing or lead to uncertainty. Impermanence is a philosophical concept in many religions and philosophies. Buddhism- believe in ďmany birthsĒ. Hinduism- everything is in a constant state of change. OneLady, sometimes I find it helpful, when I have moments like yours to go over to the success stories. You can do this. Iíve done it before. I know I can do it again. It does not get easier. My heart goes out to you and your family. We are all here for you as a part of your support network. Sometimes, I just hop on here because I want to know who else is just so incredibly exhausted they cannot even get up and take the dog out or they cannot shower. I hope youíll keep us posted and know that there is a reason for this awesome group💕
Thank you for the kind and thoughtful response.
Feeling like you are so tied to another human is not good. In any case, Thank you again.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Amidst my Alprazolam taper which has been going well.....
« Reply #6 on: June 01, 2022, 04:09:51 pm »
I also think that maybe you should hold the taper while you learn how to cope with this sad news. I donít think you should updose. In life, there are always going to be set back and we have to learn not to take pills to make herself feel better. At least thatís what I think. I wish I always had thought that way. Good luck🧡🙏
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Amidst my Alprazolam taper which has been going well.....
« Reply #7 on: June 01, 2022, 07:09:32 pm »
I also think that maybe you should hold the taper while you learn how to cope with this sad news. I donít think you should updose. In life, there are always going to be set back and we have to learn not to take pills to make herself feel better. At least thatís what I think. I wish I always had thought that way. Good luck🧡🙏
Thank you.
Wow reading your signature, that's a lot!
The thing with the taper is now it is so low of a dose it isn't doing much really.
I am just trying to get through each moment.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Amidst my Alprazolam taper which has been going well.....
« Reply #8 on: June 01, 2022, 08:54:17 pm »
They say that the last.25 mg of a taper is the hardest part. Getting off benzos is the hardest class of drugs to get off of. Unfortunately, I know this from experience. You've just got to keep pushing through and expect to feel poorly for a little while but you will get better. You will feel better. That's my mantra and that's what I tell myself several times a day. It will be worth it in the end because benzos are not some benign medication. They can cause many health problems and especially for people 50 and over there's a possibility that they can cause dementia.  I'm very close to my mom and I have a dog that I feel like is my savior so I'm really sorry for what you're going through. And just remember that you can stay at the current dose that you're taking until you make the next cut. I have to keep telling myself that this is not a race but I want off so badly because I've been on this stuff for almost half my life and I want my life back. These pills never really did solve any of my psychological problems like anxiety or depression or if they did they were a very short term fix because one builds a tolerance to them within a month or two in many cases. Just try to stay strong and eat healthy, take long walks and bubble baths. I know that sounds cliche but treat yourself right.
  :smitten: :smitten: :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.